Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 19, 2014, 6:40 AM EST for 6 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2014, 6:40 AM EST (11:40 UTC)
- Expired
- Feb 19, 2014, 7:15 AM EST
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cocke County, TN, Greene County, TN, Hamblen County, TN, Jefferson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2957 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS54 KMRX 191140
SVRMRX
TNC029-059-063-089-155-171-191215-
/O.NEW.KMRX.SV.W.0003.140219T1140Z-140219T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
640 AM EST WED FEB 19 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COCKE COUNTY IN EAST TENNESSEE...
GREENE COUNTY IN EAST TENNESSEE...
HAMBLEN COUNTY IN EAST TENNESSEE...
JEFFERSON COUNTY IN EAST TENNESSEE...
SEVIER COUNTY IN EAST TENNESSEE...
UNICOI COUNTY IN EAST TENNESSEE...
* UNTIL 715 AM EST
* AT 632 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWPORT...AND MOVING EAST
AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DEL RIO...CANEY BRANCH...ROUND MOUNTAIN...CEDAR CREEK...CAMP
CREEK...AND NEWPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3599 8260 3600 8262 3603 8260 3606 8264
3600 8277 3592 8281 3594 8289 3592 8291
3587 8289 3577 8299 3578 8303 3577 8310
3604 8368 3617 8308 3608 8253
TIME...MOT...LOC 1139Z 277DEG 53KT 3598 8304
$$
AMP.231 follow-up statement
277
WWUS54 KMRX 191203
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
703 AM EST WED FEB 19 2014
TNC063-155-191213-
/O.CAN.KMRX.SV.W.0003.000000T0000Z-140219T1215Z/
HAMBLEN TN-SEVIER TN-
703 AM EST WED FEB 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SEVIER AND HAMBLEN COUNTIES IS
CANCELLED...
LAT...LON 3599 8260 3600 8262 3603 8260 3606 8264
3606 8265 3600 8277 3592 8281 3594 8289
3592 8291 3587 8289 3581 8295 3581 8296
3583 8298 3597 8331 3613 8281 3608 8253
TIME...MOT...LOC 1203Z 287DEG 29KT 3597 8287
$$
TNC029-059-089-171-191215-
/O.CON.KMRX.SV.W.0003.000000T0000Z-140219T1215Z/
UNICOI TN-JEFFERSON TN-COCKE TN-GREENE TN-
703 AM EST WED FEB 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EST
FOR GREENE...COCKE...EASTERN JEFFERSON AND UNICOI COUNTIES...
AT 701 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CEDAR
CREEK...OR 14 MILES SOUTH OF GREENEVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
CAMP CREEK AND CEDAR CREEK.
LAT...LON 3599 8260 3600 8262 3603 8260 3606 8264
3606 8265 3600 8277 3592 8281 3594 8289
3592 8291 3587 8289 3581 8295 3581 8296
3583 8298 3597 8331 3613 8281 3608 8253
TIME...MOT...LOC 1203Z 287DEG 29KT 3597 8287
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 6:37 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 19, 6:37 AM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 637 AM EST WED FEB 19 2014 .AVIATION...STRONG TO SEVERE THUNDERSTORMS APPROACHING TYS AND TRI TAF SITES AT THIS TIME...FUELED BY A WARM FRONT IN THE VICINITY AND AN APPROACHING COLD FRONT. VERY STRONG AND GUSTY WINDS POSSIBLE! CHA TAF SITE MAY GET A PASSING SHOWER OR NON SEVERE STORM FOR THE NEXT COUPLE OF HOURS. ABBREVIATED AFD DUE TO ONGOING SEVERE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 54 73 45 59 / 40 40 20 90 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 49 70 46 57 / 50 40 20 90 30 OAK RIDGE, TN 67 49 69 44 56 / 40 40 20 90 30 TRI CITIES AIRPORT, TN 63 43 66 46 54 / 50 30 20 80 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Feb 19, 4:09 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 409 AM EST WED FEB 19 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 409 AM EST WED FEB 19 2014 /309 AM CST WED FEB 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS THIS MORNING COULD BRIEFLY REACHED STRONG TO MARGINALLY SEVERE LEVELS...AND WERE ASSOCIATED WITH A WARM FRONT ACROSS THE CENTRAL TENNESSEE VALLEY. GUSTY WINDS AND HAIL UP TO DIME SIZE WOULD BE THE MAIN THREATS WITH THE STRONGEST STORMS. A WEAK COLD FRONT WILL MOVE THROUGH MOST OF THE REGION BY THIS AFTERNOON...WITH A FEW SHOWERS AND PERHAPS A THUNDERSTORM OR TWO OCCURRING AHEAD OF AND ALONG THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A DEEPENING LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI AND OHIO VALLEYS ON THURSDAY WILL DRAG A COLD FRONT INTO THE TENNESSEE VALLEY THURSDAY NIGHT...AND BRING THE POSSIBILITY OF SOME STRONG TO SEVERE THUNDERSTORMS. GIVEN THE STRONG WIND FIELD ASSOCIATED WITH THIS STORM SYSTEM...DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE STRONGEST STORMS...BUT ISOLATED TORNADOES COULD ALSO OCCUR. IN ADDITION...WINDY CONDITIONS CAN BE EXPECTED THURSDAY NIGHT ESPECIALLY OVER THE HIGHER ELEVATIONS AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT. WIND ADVISORIES MAY BE REQUIRED FOR PARTS OF THE REGION...WITH WIND GUSTS UP TO 45 MPH POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. TG
In the hours before
Special weather statement, Feb 19, 3:14 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EST WED FEB 19 2014 TNZ081-082-098-099-190900- BLEDSOE TN-HAMILTON TN-MARION TN-SEQUATCHIE TN- 214 AM CST WED FEB 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...EXTREME SOUTHERN BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 300 AM CST/400 AM EST/... AT 214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WHITWELL...OR 11 MILES SOUTHWEST OF DUNLAP...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP... SODDY-DAISY...CARTWRIGHT...SHADY GROVE AND SALE CREEK. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. AMP
Special weather statement, Feb 19, 4:01 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 401 AM EST WED FEB 19 2014 TNZ084-085-099-100-190945- BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN- 401 AM EST WED FEB 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...MCMINN...HAMILTON AND NORTHERN BRADLEY COUNTIES UNTIL 445 AM EST... AT 401 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF CHARLESTON...OR 11 MILES NORTH OF CLEVELAND...MOVING EAST AT 55 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ATHENS... CHARLESTON...ETOWAH...HILLSVIEW...CALHOUN...RICEVILLE...DENTVILLE AND ENGLEWOOD. AMP.23
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:28 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Sequatchie | 32 min |
| Feb 19, 6:07 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 2 more | 38 min |
| Feb 19, 6:12 AM EST | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.